Alert archive / California / Wind Advisories in 2008

Wind Advisory 3, NWS Medford, OR

January 9, 2008Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 9, 2008, 10:16 AM PST for Siskiyou County, California. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 10:16 AM PST (18:16 UTC)
In effect from
Jan 9, 2008, 4:00 PM PST
Expired
Jan 10, 2008, 3:40 AM PST
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 091816
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1016 AM PST WED JAN 9 2008

ORZ021-022-100030-
/O.CON.KMFR.HW.W.0003.080110T0200Z-080110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1016 AM PST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST THURSDAY. 

ANOTHER STRONG FRONT ARRIVING THIS EVENING WILL ALLOW SOUTH WINDS
TO INCREASE AGAIN TO 25 TO 45 MPH WITH GUSTS UP TO AROUND
60 MPH...AND HIGHER AT THE HEADLANDS. THE WINDS WILL SHIFT
SOUTHWEST AND DECREASE LATE TONIGHT AS THE STORM DEPARTS. THE
STRONGEST WINDS WILL BE NORTH OF BROOKINGS AND EXTEND NORTH TO A
LITTLE SOUTH OF BANDON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-100030-
/O.NEW.KMFR.WI.Y.0003.080110T0000Z-080110T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1016 AM PST WED JAN 9 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

WINDS WILL INCREASE IN THE SHASTA VALLEY LATE THIS AFTERNOON
THROUGH TONIGHT AS ANOTHER WINTER STORM MOVES IN. SOUTH TO
SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH ARE
EXPECTED. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN
AND ALONG I-5 NEAR WEED. WINDS WILL DECREASE THURSDAY MORNING AS
THE STORM WINDS DOWN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
3 follow-up statements
000 
WWUS76 KMFR 092223
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PST WED JAN 9 2008

ORZ021-022-100630-
/O.CON.KMFR.HW.W.0003.080110T0200Z-080110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
223 PM PST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST THURSDAY. 

ANOTHER STRONG FRONT ARRIVING THIS EVENING WILL ALLOW SOUTH WINDS
TO INCREASE AGAIN TO 25 TO 45 MPH WITH GUSTS UP TO AROUND 60 MPH...
AND HIGHER AT THE HEADLANDS. THE WINDS WILL SHIFT SOUTHWEST AND
DECREASE LATE TONIGHT AS THE STORM DEPARTS. THE STRONGEST WINDS
WILL BE NORTH OF BROOKINGS AND EXTEND NORTH TO A LITTLE SOUTH OF
BANDON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-100630-
/O.CON.KMFR.WI.Y.0003.080110T0000Z-080110T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
223 PM PST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

WINDS WILL INCREASE IN THE SHASTA VALLEY LATE THIS AFTERNOON
THROUGH TONIGHT AS ANOTHER WINTER STORM MOVES IN. SOUTH TO
SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH
ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER
TERRAIN AND ALONG I-5 NEAR WEED. WINDS WILL DECREASE THURSDAY
MORNING AS THE STORM WINDS DOWN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTS
000 
WWUS76 KMFR 100610
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PST WED JAN 9 2008

ORZ021-022-101200-
/O.CON.KMFR.HW.W.0003.000000T0000Z-080110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1010 PM PST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

ANOTHER STRONG FRONT CONTINUES TO BRING SOUTH WINDS OF
TO 25 TO 45 MPH WITH GUSTS UP TO AROUND 60 MPH... AND HIGHER AT
THE HEADLANDS. THE WINDS WILL SHIFT SOUTHWEST AND DECREASE LATE
TONIGHT AS THE STORM DEPARTS. THE STRONGEST WINDS WILL BE NORTH OF
BROOKINGS AND EXTEND NORTH TO A LITTLE SOUTH OF BANDON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-101200-
/O.CON.KMFR.WI.Y.0003.000000T0000Z-080110T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1010 PM PST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

STRONG WINDS WILL CONTINUE IN THE SHASTA VALLEY THROUGH TONIGHT
AS ANOTHER WINTER STORM MOVES THROUGH. SOUTH TO SOUTHEAST WINDS OF 15
TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH ARE OCCURRING. THE
STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN AND ALONG I-5
NEAR WEED. WINDS WILL DECREASE THURSDAY MORNING AS THE STORM WINDS
DOWN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 101140
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PST THU JAN 10 2008

ORZ021-022-101245-
/O.CAN.KMFR.HW.W.0003.000000T0000Z-080110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
340 AM PST THU JAN 10 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE THIS MORNING SOUTH OF
CAPE BLANCO WITH WINDS DECREASING TO 15 TO 25 MPH BY MID MORNING
NORTH OF CAPE BLANCO.

$$

CAZ081-101245-
/O.CAN.KMFR.WI.Y.0003.000000T0000Z-080110T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
340 AM PST THU JAN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS OF 15 TO 20 MPH WILL CONTINUE THIS MORNING BEHIND THE
COLD FRONT THAT MOVED THROUGH THE REGION.

$$

SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:16 AM PST, 1 hour earlier.

Area forecast discussion, Jan 9, 9:16 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
916 AM PST WED JAN 9 2008

.DISCUSSION...PRIMARY CONCERN THIS MORNING HAS BEEN THE STAGE OF
THE COQUILLE RIVER AT COQUILLE. THE RIVER HAS BEEN RUNNING NEAR
ACTION STAGE OVER THE PAST COUPLE DAYS...AND THE RAINFALL FROM THE
PAST STORM IN ADDITION TO WHATS COMING IN TONIGHT IS EXPECTED TO
PUSH THE RIVER TO FLOOD. DECISIONS ARE IN PROGRESS AT THIS POINT
AND FEELING IS THAT A FLOOD WARNING WILL BE ISSUED SHORTLY FOR
TONIGHT THROUGH TOMORROW. STAY TUNED.

OTHER MAIN FEATURES OF THE CURRENT FORECAST ARE THE WIND AND SNOW
EFFECTS TONIGHT OF INCOMING SYSTEM SEEN IN SATELLITE APPROACHING
THE COAST. WINTER STORM HEADLINES FOR CALIFORNIA AND SNOW ADVISORIES
IN OREGON ARE LOOKING ON TRACK AT THIS POINT. SNOW LEVELS ARE
EXPECTED TO RISE TO 5-6 THOUSAND FEET THROUGH THE NIGHT OVER THE
WEST SIDE. ONLY ADDITION THAT APPEARS NEEDED TO CURRENT PACKAGE IS
A WIND ADVISORY FOR THE WEED AREA...WHICH WELL ISSUE THIS MORNING.

&&

.AVIATION...MOSTLY VFR CONDITIONS WITH SOME LOCAL MVFR CONDITIONS
WILL SEE AREAS OF VALLEY FOG AND MVFR TO IFR CONDITIONS BRIEFLY
THIS MORNING. MORE WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS
MOVE INLAND TONIGHT WITH HIGHER ELEVATIONS OF THE SISKIYOUS AND
CASCADES TOTALLY SOCKED IN WITH HEAVY SNOW.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM
     PST THURSDAY FOR ORZ027-ORZ029-ORZ030.
     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
     FOR ORZ021-ORZ022.

CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     THURSDAY FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM
     PST THIS AFTERNOON FOR PZZ370-PZZ376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR
     PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 7 PM
     PST THIS EVENING FOR PZZ350-PZZ356.
     GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY FOR
     PZZ350-PZZ356.

MTS
Hazardous weather outlook, Jan 9, 7:17 AM PST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
717 AM PST WED JAN 9 2008

CAZ081-084-085-ORZ025-028-031-100100-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
717 AM PST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

In the hours before

Local storm report, Jan 9, 6:21 AM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
621 AM PST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     SNOW             N KENO                  42.13N 121.93W
01/09/2008  M3.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION ENDING AT 6AM

&&

BUNKER
Local storm report, Jan 9, 9:54 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
954 AM PST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HEAVY SNOW       4 SW WEED               41.37N 122.42W
01/09/2008  M13.0 INCH       SISKIYOU           CA   TRAINED SPOTTER

            7 AM TO 4 PM YESTERDAY. SNOW DEPTH 42 INCHES.

&&

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:23 AM PSTWinter Storm WarningMFRSiskiyou24 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.